Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 540, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 5:16 PM EDT for Rockingham County, Stokes County, Surry County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 5:16 PM EDT (21:16 UTC)
- Expired
- Sep 2, 2011, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC
The radar
The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 5:45 PM EDT | TSTM WND DMG | 3 N King, NC | TREE DOWN ON CHESTNUT GROVE ROAD AND YMCA CAMP ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS51 KRNK 022116
SVRRNK
NCC157-169-171-022200-
/O.NEW.KRNK.SV.W.0540.110902T2116Z-110902T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT.
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF VADE MECUM TO MAYODAN...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF FRANCISCO TO STONEVILLE...AND MOVING
SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VADE MECUM...
HANGING ROCK STATE PARK...
MEADOWS...
REIDSVILLE...
AND PINNACLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IF ON OR NEAR BELEWS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 8034 3626 8044 3625 8046 3645 8047
3641 7967 3624 7960
TIME...MOT...LOC 2115Z 000DEG 18KT 3647 8048 3647 8000
$$
AMS1 follow-up statement
548
WWUS51 KRNK 022200
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT FRI SEP 2 2011
NCC157-169-171-022210-
/O.EXP.KRNK.SV.W.0540.000000T0000Z-110902T2200Z/
ROCKINGHAM NC-STOKES NC-SURRY NC-
600 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKINGHAM...SOUTHERN
STOKES AND SOUTHEASTERN SURRY COUNTIES EXPIRES AT 600 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3626 8034 3626 8044 3625 8046 3645 8047
3641 7967 3624 7960
TIME...MOT...LOC 2116Z 000DEG 18KT 3646 8048 3646 8000
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:58 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 2, 2:58 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL LINGER ACROSS THE AREA TONIGHT BEFORE SLIDING OFFSHORE SATURDAY INTO SATURDAY NIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY...BEFORE STALLING ACROSS NORTH CAROLINA MONDAY NIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL THEN RIDE UP THE FRONT AND ACROSS THE REGION THROUGH AT LEAST MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 245 PM EDT FRIDAY... GOING TO SEE CONVECTION SCT FROM THE ALLEGHANY HIGHLAND SOUTH INTO THE VA/NC FOOTHILLS THIS AFTN WITH ISOLATED EITHER SIDE OF THIS BOUNDARY. SBCAPES ARE IN THE 3000+ RANGE WITH GOOD LOW LVL LAPSE RATES AND DRY AIR ALOFT. THIS WILL BRING AN ISOLATED WIND DAMAGE THREAT INTO EARLY EVENING. AS THE EVENING PROGRESSES...HEATING WILL BE LOST AND WITHOUT ANY UPPER SUPPORT SHOULD SEE ANY SHOWERS/STORMS END. WILL SEE SOME FOG FORM AGAIN OVERNIGHT AS SKIES CLEAR...ESPECIALLY IN THE SAME AREA THAT GETS RAIN THIS AFTN. LOWS WILL BE MUGGY WITH MID 60S TO NEAR 70. SAT...THE MODELS SHOWING THE UPPER RIDGE STILL SITUATED ACROSS THE TN VALLEY INTO THE CENTRAL APPS BUT HEIGHTS ARE WEAKER. KEEPING SIMILAR SITUATION AS TODAY WITH TSTMS DEVELOPING ACROSS THE MTNS BY MIDDAY. MODELS SHOWING SOME ACTIVITY SHIFTING SWWD FROM NRN VA IN THE MORNING SO WILL THROW IN ISOLATED POPS IN IN THE FAR NORTH AROUND DAYBREAK/MID MORNING. AGAIN...TEMPS WILL BE HOT AND LOOKING AT UPPER 80S TO AROUND 90 MOST LOCATIONS. APPEARS BEST CONVERGENCE/LOW LVL THETA-E RESIDES ACROSS THE WRN CWA TOMORROW AFTN AND WILL HAVE CHANCE POPS ALONG/WEST OF THE BLUE RIDGE WITH SLIGHT CHANCE OR LESS IN THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM EDT FRIDAY... LEFTOVER MAINLY MOUNTAIN CONVECTION SHOULD FADE WITH LOSS OF HEATING SAT EVENING GIVEN LACK OF UPPER SUPPORT BUT STILL MAY BE A FEW TSRA AROUND THRU MIDNIGHT PER PROGGED INSTABILITY. OTRW PC AND MUGGY SAT NIGHT WITH LOWS MAINLY IN THE 60S. STRONG 5H TROF TO THE NW WILL GRADUALLY PROPEL THE SURFACE COLD FRONT INTO THE OHIO VALLEY SUNDAY BEFORE SLOWING UP IN RESPONSE TO THE NORTHWARD MOVING TROPICAL SYSTEM ALONG THE GULF COAST. THIS MAY CONFINE THE HIGHEST POPS TO THE WESTERN SLOPE AREAS AND POINTS WEST THRU SUNDAY AFTERNOON AS SUGGESTED BY THE NAM PER S/W RIDGING TO THE NE OF THE TROPICAL LOW. THIS WOULD SUPPORT STICKING WITH MAINLY CHANCE POPS WEST AND MOSTLY ISOLATED COVERAGE OUT EAST WHERE MAY STAY DRY FOR THE MOST PART. GIVEN A BIT SLOWER ARRIVAL OF CONVECTION AND SW FLOW WILL STAY ON THE WARM SIDE OF MOS ESPCLY EAST WHERE MORE SUN SUPPORTS HIGHS AROUND 90 OR SO. SURFACE FRONT SHOULD WORK TO ALONG THE WESTERN SLOPES BY EARLY MONDAY BEFORE SINKING SE ACROSS THE CWA DURING MONDAY. THUS EXPECT MAIN CORRIDOR OF SHOWERS TO EDGE SLOWLY SE ACROSS THE REGION ESPCLY FROM LATE SUNDAY NIGHT THRU LATE MONDAY. HOWEVER TIMING OF THIS STILL QUITE IFFY WITH JUST HOW FAST AND FAR NORTH THE REMNANT TROPICAL SYSTEM WILL GET AS IT INTERACTS WITH THE UPPER TROFFINESS. THIS COULD HOLD UP THE BOUNDARY EVEN MORE...KEEPING THE MORE SIG SHRA TO THE WEST THRU MONDAY WITH RAINFALL MORE THE RESULT OF DEVELOPING UPSLOPE SW WITH A SE TRAJECTORY TAKING SHAPE BY LATE MONDAY PER THE GFS. HOWEVER THINK ENOUGH POTENTIAL...AT LEAST FROM THE FRONT TO PUSH LIKELY POPS ACROSS FROM WEST TO EAST STARTING LATE SUNDAY NIGHT WITH HIGHEST POPS LATE MONDAY AFTERNOON. KEPT HIGHS MAINLY IN THE 70S TO LOW 80S ON MONDAY BUT COULD ZOOM UP OUT EAST IF CLOUDS/SHRA END UP BEING SLOWER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM EDT FRIDAY... LOTS OF UNCERTAINTY CONTINUES IN THE EXTENDED IN REGARDS TO EVENTUAL EVOLUTION OF GULF TROPICAL SYSTEM AND INTERACTION WITH RESIDUAL FRONTAL BOUNDARY OVER THE CAROLINAS. LATEST MODELS HAVE TRENDED FURTHER NORTH/NE WITH TRACK OF REMNANT TROPICAL LOW...AND/OR ITS INTERACTION WITH NORTHERN STREAM TROFFINESS CAUSING A CUTOFF LOW JUST WEST OF THE MOUNTAINS BY LATE IN THE WEEK. THIS SCENARIO WOULD PRODUCE A PROLONGED PERIOD OF DEEP TROPICAL S/SE FLOW ACROSS THE LEFTOVER FRONT RESULTING IN BOUTS OF POTENTIAL HEAVY RAIN ESPCLY MONDAY NIGHT INTO WEDNESDAY AS THE DEEPER CORE OF MOISTURE SLIDES NE WELL AHEAD OF THE GULF STATES DEPRESSION. HOWEVER ENSEMBLES SUGGEST MORE OF A EASTWARD TRACK TO THE GULF LOW POSSIBLY ALLOWING MORE DRY AIR TO SINK SOUTH BEHIND THE FRONT WITH THE BEST OVERRUNNING TO THE SOUTH. FOR NOW APPEARS A COMPROMISE OF BOTH SCENARIOS LIKELY BEST WITH THE MAIN CONCERNS BEING HOW FAR NE THE DEEPER TROPICAL RH MAKES IT AND EXACTLY WHERE THE 85H FRONT ENDS UP TO LIKELY SERVE AS THE TRAIN TRACK FOR HEAVY RAIN HEADING NE. IF THIS ENDS UP BEING FARTHER WEST WHICH HAS BEEN A TREND IN THE PAST...THEN COULD SEE CORRIDOR OF BEST RAIN STAY ALONG THE RIDGES OR JUST WEST SO SOMETHING TO WATCH. OTRW SINCE WILL HAVE VERY HIGH PWATS AND A POSSIBLE PROLONGED EVENT...PLAN TO MENTION IN THE HWO OVER THE WEST FOR NOW. THUS WILL LEAN TOWARD THE HIGHER HPC POPS ESPCLY MON NGT INTO WED BUT HOLD BACK ON CATEGORIAL FOR NOW GIVEN UNCERTAINTY AND TO AVOID FLIP FLOPPING TO SOME DEGREE. STRONG LOW LEVEL WEDGE SHOULD LIMIT CONVECTION TO MAINLY MONDAY NIGHT AS ONSET OF MORE WIDESPREAD SHOWERS ARRIVE LATE WITH A POSSIBLE CAD EVENT TUE/WED UNDER OVERRUNNING PRECIP. THIS SHOULD KEEP HIGHS MAINLY IN THE 60S TO LOW 70S TUE/WED AND PERHAPS ONLY UPPER 50S IN SPOTS PENDING RAINFALL/WEDGE. EXPECT LIFT TO GET MORE STRETCHED OUT LATER IN THE WEEK WITH MORE FOCUS WITH DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW...AND IN LEFTOVER DEEP RH NORTHEAST OF THE REMNANT SFC FEATURE LEADING TO MORE SCATTERED NATURE SHRA WITH CHANCE POPS WED NIGHT THRU FRIDAY FOR NOW. HOWEVER IF RIDGING BETWEEN KATIA OFFSHORE AND THE UPPER INLAND SYSTEM PUSHES WEST A BIT THEN SHRA WILL BE QUITE A BIT LESS BY THU/FRIDAY WITH DEEPER MOISTURE TO THE WEST. TEMPS SHOULD RECOVER A BIT AS THE WEDGE WEAKENS THU AND FRIDAY BUT STILL BELOW NORMAL WITH MOST HIGHS IN THE 70S BY WEEKS END. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN. CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON THIS IN TERMS OF KEEPING IT IN THE TAFS. OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING. MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...WP SHORT TERM...JH LONG TERM...JH AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 2:40 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI SEP 2 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-031845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE COMBINED WITH A FRONT ACROSS THE AREA MAY RESULT IN PERIODS OF PROLONGED VERY HEAVY RAINFALL FROM LATE MONDAY INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-031845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 4:32 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NNW ROANOKE 37.31N 79.98W
09/02/2011 M1.00 INCH CITY OF ROANOKE VA BROADCAST MEDIA
&&
WHPLocal storm report, Sep 2, 4:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 WSW PILOT MOUNTAIN 36.38N 80.48W
09/02/2011 E1.00 INCH SURRY NC PUBLIC
0320 PM TSTM WND DMG 1 WSW PILOT MOUNTAIN 36.38N 80.48W
09/02/2011 SURRY NC PUBLIC
LARGE STORE SIGN BLOWN DOWN AS WELL AS OUTDOOR STORE
RACKS BLOWN AWAY. TREE ALSO DOWN IN THE AREA.
0341 PM TSTM WND DMG 4 SE ARARAT 36.56N 80.47W
09/02/2011 PATRICK VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE CLAUDVILLE HIGHWAY AND HATCHERS
CHAPEL ROAD AREA.
0405 PM TSTM WND DMG 4 WSW PILOT MOUNTAIN 36.37N 80.55W
09/02/2011 SURRY NC 911 CALL CENTER
SEVERAL TREES DOWN IN THE BRYANT MILL ROAD AREA.
&&
CHENARDLocal storm report, Sep 2, 4:42 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 3 SSE MC DONALDS MILL 37.26N 80.26W
09/02/2011 MONTGOMERY VA 911 CALL CENTER
POWER LINES DOWN ALONG BRADSHAW ROAD.
0249 PM TSTM WND DMG 6 NNE SHAWSVILLE 37.24N 80.22W
09/02/2011 MONTGOMERY VA 911 CALL CENTER
TREE BLOWN DOWN ONTO POWER LINES ALONG NORTH FORK ROAD.
&&
WHPLocal storm report, Sep 2, 4:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG SANDY RIDGE 36.50N 80.12W
09/02/2011 STOKES NC 911 CALL CENTER
NUMEROUS TREES DOWN.
&&
CHENARDSpecial weather statement, Sep 2, 4:53 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI SEP 2 2011
VAZ010-012-022200-
BLAND VA-WYTHE VA-
453 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAND AND WYTHE COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ROCKY GAP...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KIMBERLING AROUND 500 PM...BLAND AROUND 510
PM...LONG SPUR AROUND 520 PM...FAVONIA AROUND 530 PM...RURAL RETREAT
AROUND 540 PM AND WYTHEVILLE AROUND 545 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3724 8123 3725 8119 3727 8100 3685 8083
3677 8126 3684 8130
AMSLocal storm report, Sep 2, 5:07 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 SSW ROANOKE 37.26N 79.97W
09/02/2011 E1.00 INCH CITY OF ROANOKE VA PUBLIC
QUARTER SIZE HAIL AND A LARGE LIMB DOWN ON WINDSOR
AVENUE.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 64 min |
| Sep 2, 3:35 PM EDT | Special Weather Statement | RNK | Surry | 55 min |
| Sep 2, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Sep 2, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 49 min |
| Sep 2, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 61 min |
| Sep 2, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 51 min |
| Sep 2, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 57 min |
| Sep 2, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Stokes, Surry, Wilkes | 59 min |
| Sep 2, 5:16 PM EDT | Flash Flood Warning | RNK | Surry | 4 hr |
| Sep 2, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 71 min |
| Sep 2, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 55 min |
| Sep 2, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 64 min |
| Sep 2, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 75 min |
| Sep 2, 7:44 PM EDT | Special Weather Statement | RNK | Ashe | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.